Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 21, 2014, 05:20:11 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635413
  • Total Topics: 48197
  • Online Today: 186
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 135
Total: 137

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Ritonavir Atazanavir Truvada.  (Read 2648 times)

0 Members and 1 Guest are viewing this topic.

Offline jupiter

  • Member
  • Posts: 89
Ritonavir Atazanavir Truvada.
« on: October 11, 2010, 04:06:28 PM »
Hi all!
I started meds 3 weeks ago with the above combo. I have been getting some side effects. Tiredness brain fog and acing joints. how long doe these normally last for? I know there is an adjustment period of a few weeks. Just wanting to know others experiences.

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Ritonavir Atazanavir Truvada.
« Reply #1 on: October 11, 2010, 04:11:02 PM »
A few weeks at most

If they go on speak with your doc. What was your CD4 count on starting? Did your eyes go yellow at all (or indeed, are they)?

- matt
"The object is to be a well patient, not a good patient"

Offline jupiter

  • Member
  • Posts: 89
Re: Ritonavir Atazanavir Truvada.
« Reply #2 on: October 12, 2010, 05:33:48 AM »
Yes my eyes did go yellow. cd4 was around 230

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Ritonavir Atazanavir Truvada.
« Reply #3 on: October 12, 2010, 02:04:22 PM »
Hello

When you start combo the drugs block HIV at various points, which is how it stops it reproducing. The result: lots of dead HIV and lots of dead CD4 and other cells with bits of dead HIV in them. This is junk to your body, like any other particles left over after any infection (eg flu). Your body mobilises your immune system to clean them up. This is what causes the symptoms you are having (just like flu or a cold).

Also, other lurking ailments can  temporarily reactivate and be dealt with by the immune system now it's able to do this, a sort of clean up moment.

This can manifest as a sometimes serious condition call IRIS (Immune Restitution Inflammatory System). This mostly happens in people with CD4 counts of 100 or below, people who have a very fast drop in viral load or people with some pre-existing other conditions eg hepatitis B and C, herpes, shingles or TB.

The symptoms you describe are probably just your body adjusting to its new found strength to deal with HIV. If the fever gets bad or doesn't abate, or you become more confused etc, though, it is worth raising it with your doc. I wouldn't hesitate myself, even if just for reassurance.

The other possibility, also to raise with doc if this don't get better, is an allergy to one of the meds. This is rare. If you do have one the fever is usually sudden and high, and a rash is common.

If you're tired, sleep. Your body has basically been injured by HIV. Sleep aids recovery from injuries.

- matt
"The object is to be a well patient, not a good patient"

Offline jupiter

  • Member
  • Posts: 89
Re: Ritonavir Atazanavir Truvada.
« Reply #4 on: October 12, 2010, 03:57:11 PM »
Thank You for your help and reassurance Matt!

Im Hangin in there.

Offline newhorizon80

  • Member
  • Posts: 37
Re: Ritonavir Atazanavir Truvada.
« Reply #5 on: October 29, 2010, 06:17:37 PM »

I started this combo on 10/19, I'm in a drug study comparing the booster-- so I don't know what booster I'm on (Norvir or GS9530).

Anyway, I'm getting pretty intense yellowing in my eyes. Luckly, I started treatment while on vacation but today was suppose to be my first day back, but called off until Sunday, but may extend further. Today, I'm feeling like maybe it's starting to dissipate today, but it's still unsightly.  I've been trying to stay hydrated.

I just wanted a personal account: How long did the noticeable yellowing persist with you?
(or anyone else with starting this combo).
10/30/08: CD4: 486 VL: 13,000
04/23/09: CD4: 456 VL: 8,890
10/27/09: CD4: 358 VL: 6,260
04/27/10: CD4: 413 VL: 7,800
10/19/10: CD4: 416 VL: 26,400*
11/15/10: CD4: 499 VL: 0*
04/05/11: CD4: 521
09/20/11: CD4: 585
03/06/12: CD4: 634
05/29/12: CD4: 643
08/21/12: CD4: 968

Offline pozoz

  • Member
  • Posts: 70
Re: Ritonavir Atazanavir Truvada.
« Reply #6 on: October 29, 2010, 07:21:53 PM »
Hi newhorizon80

The yellowing took about 3-4 weeks to become unnoticable with me.

It returns occasionally (alcohol and some pain medication ie: codeine seem to be culprits for me)

Mine was very noticable, but it gradually went away.

I think once your body gets used to the Reyataz, things more or less go back to normal.

I was told to stay hydrated,drink lots of water, and try to get some sun by my doc.

Cheers....

Seroconverted Aug 2008
Tested Pos      May 2009
May 09 CD4 544 19%   VL 22K
Aug 09 CD4 514  19% VL 25K
Dec 09 CD4 510  20% VL 32K
June10 CD4 502  20% VL 36K
July 5th,10 Start Truvada  Reyataz Norvir July 30  CD4 360  21% VL 339
Oct  22 CD4 459  27% VL 191
Jan 2011CD4 561 33% VL U/D <40
Feb  Add Verimune lead in dose to start switch to Verimune/Truvada  
Mar 17 Viramune x2 + Truvada. Stop PIs   
Apr 29     CD4 528 33% VL U/D
July 2011 CD4 440  %?  VL U/D
Sept 2011CD4 620  %?   VL U/D
Dec 2011 CD4 531 31% VL 224
Jan 2012  CD4 576 36% VL U/D
May 2012 CD4 504 36% U/D (start Viramune XR
July 2012 576 (36%) (test request due to XR issues)
Feb  2013 629  (? %) U/D
July  2013 608 38%.   U/D
Jan  14.    576  36%.   UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.